Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 6, 1999, 11:18 PM CST for Dent County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 1999, 11:18 PM CST (05:18 UTC)
- Expired
- Feb 7, 1999, 4:20 AM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 070519 FFWSGF MOC065-091-149-203-071020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1118 PM CST SAT FEB 6 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI HOWELL COUNTY IN SOUTH CENTRAL MISSOURI OREGON COUNTY IN SOUTH CENTRAL MISSOURI SHANNON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 420 AM CST * AT 1114 PM DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS FROM SALEM THROUGH EMINENCE TO ALTON. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. * ONE TO THREE INCHES OF RAIN HAD FALLEN ACROSS SOUTH CENTRAL MISSOURI THIS EVENING. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE THROUGH 300 AM. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FInND ALTERNATE ROUTES. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 11:00 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 6, 11:00 PM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 PM CST SAT FEB 6 1999 UPDATED FOR PRECIP TRENDS THINGS ARE FINALLY STARTING TO QUIET DOWN HERE. JUST SENT UPDATED SET OF ZNS. ONLY CHGS WERE TO LOWER POPS ACRS MUCH OF FA BASED ON LATEST RADAR TRENDS. UPR SYS STILL APCHG THE AREA FM THE WEST...SO MORE PRECIP WL BE POSSIBLE LATER TNGT. LEFT FLASH FLOOD WATCH IN PLACE ACRS ERN PART OF CWA WHERE FLOODING STILL OCCURRING. VERY QUICK LOOK AT 00Z MODEL DATA INDCS THAT SYS WL SLIDE E OF THE AREA ON SUNDAY. RICKARD
In the hours before
Special weather statement, Feb 6, 7:40 PM CST, 3 hours 38 minutes before
MOZ082-095>098-103>106-070500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 740 PM CST SAT FEB 6 1999 ...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL MISSOURI: CHRISTIAN DOUGLAS HOWELL OREGON OZARK SHANNON STONE TANEY TEXAS THE FLASH FLOOD WATCH IS IN EFFECT GENERALLY SOUTH AND EAST OF A LINE FROM GALENA...TO OZARK...TO HOUSTON TO EMINENCE. AT 735 PM CST...DOPPLER RADAR IN SPRINGFIELD CONTINUED TO INDICATE A LARGE AREA OF LIGHT TO MODERATE RAIN COVERING SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS. SOME EMBEDDED THUNDERSTORMS WERE ALSO NOTED. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. DOPPLER RADAR INDICATED RAINFALL AMOUNTS AVERAGING ONE HALF INCH PER HOUR HAVE OCCURRED OVER PARTS OF SOUTHERN MISSOURI. WITH MORE RAIN EXPECTED LATER THIS EVENING...THE POTENTIAL FOR FLASH FLOODING WILL BE ON THE INCREASE. PERSONS ACROSS SOUTH CENTRAL MISSOURI SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MOTORISTS SHOULD BE ESPECIALLY CAREFUL WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. RICKARD
Special weather statement, Feb 6, 9:30 PM CST, 1 hour 48 minutes before
MOZ096-098-104-105-070600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST SAT FEB 6 1999 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHWEST MISSOURI: DOUGLAS OZARK SHANNON TANEY AT 930 PM CST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS EAST OF A LINE FROM BRANSON TO AVA. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE NOTED WITH THE HEAVIEST STORMS. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. STORMS DEVELOPING OVER NORTHERN ARKANSAS WILL PROVIDE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH MIDNIGHT ACROSS THE AREA...INCREASING THE FLASH FLOOD THREAT. MOTORISTS SHOULD REMAIN CAUTIOUS WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. DO NOT ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. MMT
Special weather statement, Feb 6, 9:30 PM CST, 1 hour 48 minutes before
MOZ096-098-104-105-070600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST SAT FEB 6 1999 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHWEST MISSOURI: DOUGLAS OZARK SHANNON TANEY AT 930 PM CST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS EAST OF A LINE FROM BRANSON TO AVA. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE NOTED WITH THE HEAVIEST STORMS. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. STORMS DEVELOPING OVER NORTHERN ARKANSAS WILL PROVIDE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH MIDNIGHT ACROSS THE AREA...INCREASING THE FLASH FLOOD THREAT. MOTORISTS SHOULD REMAIN CAUTIOUS WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. DO NOT ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. MMT
Special weather statement, Feb 6, 9:30 PM CST, 1 hour 48 minutes before
MOZ096-098-104-105-070600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CST SAT FEB 6 1999 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL AND SOUTHWEST MISSOURI: DOUGLAS OZARK SHANNON TANEY AT 930 PM CST...DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS EAST OF A LINE FROM BRANSON TO AVA. RAINFALL RATES IN EXCESS OF AN INCH AN HOUR WERE NOTED WITH THE HEAVIEST STORMS. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. STORMS DEVELOPING OVER NORTHERN ARKANSAS WILL PROVIDE AN ADDITIONAL TWO TO THREE INCHES OF RAIN THROUGH MIDNIGHT ACROSS THE AREA...INCREASING THE FLASH FLOOD THREAT. MOTORISTS SHOULD REMAIN CAUTIOUS WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. DO NOT ATTEMPT TO CROSS FLOODED LOW WATER CROSSINGS. MMT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:25 PM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Feb 6, 8:43 PM CST | Flash Flood Warning | SGF | Ozark | 4 hr |
| Feb 6, 9:00 PM CST | Flash Flood Warning | SGF | Shannon | 3 hr |
| Feb 6, 9:14 PM CST | Flash Flood Warning | SGF | Douglas | 4 hr |
| Feb 6, 9:42 PM CST | Flash Flood Warning | SGF | Texas, Wright | 5 hr |
| Feb 6, 10:10 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| Feb 6, 11:18 PM CST | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.